Texas, 2020

Drought in Texas, January 1 to 21, 2020

January 1 to 21, 2020 · NWS OUN · 2 events in 2 counties and zones

Occasional rainfall provided drought relief and the eventual removal of severe drought areas from western north Texas by the middle of the month.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Occasional rainfall provided drought relief and the eventual removal of severe drought areas from western north Texas by the middle of the month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Dec 31, 11:02 PM CST, 58 minutes earlier.

Area forecast discussion, Dec 31, 11:02 PM CST, 58 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1102 PM CST Tue Dec 31 2019

.DISCUSSION...
06z TAFS.

&&

.AVIATION...
Southerly winds will increase quickly after 12Z Wednesday morning.
Wind shear of 30 kts is anticipated at PNC from about 12z
through 21z. Wind shear for OKC/OUN may be possible briefly after
12Z, but is just at/under the threshold for now.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  34  56  43  57 /   0   0   0  10
Hobart OK         31  58  37  55 /   0   0   0   0
Wichita Falls TX  35  60  45  61 /   0   0   0   0
Gage OK           28  59  29  50 /   0   0   0  10
Ponca City OK     30  57  39  55 /   0   0   0  20
Durant OK         33  55  44  63 /   0   0  20  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

09/01/01
Hazardous weather outlook, Dec 31, 11:49 AM CST, 12 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1149 AM CST Tue Dec 31 2019

OKZ004>048-050>052-TXZ083>090-011800-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1149 AM CST Tue Dec 31 2019

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

No hazardous weather is expected at this time.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 drought. Local standard time, as filed.

Drought, Wilbarger

When
January 1, 12:00 AM CST to January 21, 12:00 AM CST
Where
Wilbarger forecast zone
Reported by
Park/Forest Service
Coordinates
34.081, -99.241 (the zone’s center; the record gives no point)

Drought, Wichita

When
January 1, 12:00 AM CST to January 21, 12:00 AM CST
Where
Wichita forecast zone
Reported by
Park/Forest Service
Coordinates
33.988, -98.704 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2020Every state in 2020This day in weather historyWarnings in Texas, January 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 872265, 872266.